MAUDE Adverse Event Report: AESCULAP AG SHAFT COMPL.D:10MM L:370MM; LIGATION / VESSEL CLIPS

AESCULAP AG SHAFT COMPL.D:10MM L:370MM; LIGATION / VESSEL CLIPS
Model Number PL536R
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a shaft compl.D:10mm l:370mm (part# pl536r) was used during a bariatric gastric bypass on december 06 2023.According to the complainant the clip applier successfully fired and clipped twice.Further use of the clip applier caused the clips to back up in cartridge.Reportedly the staff tried again to engage the clip applier and 3 titanium clips dropped into the patient.The pieces were retrieved during surgery and removed from inside of patient.A delay of twenty minutes was reported as a result of this incident.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).Associated medwatch reports: (b)(4) (2916714-2023-00125) pl520r, (b)(4) (2916714-2023-00126) pl579t.
 
Additional Manufacturer Narrative
Updated information: f9 approximate age of device.Description of defect, information received: io firing problem, sample product availability: yes, sample product quantity: (b)(4) piece(s).Investigation: sample description.The challenger handle pl520r as well as the challenger shaft pl536r were provided for investigation.They were received in an overall good condition.No obvious damages could be detected.Further, an originally packaged clip cassette pl579t / lot 52835145 was received.The used clip cassette from the surgery was not received for investigation.Investigation procedure: the functional inspection of all three sent in system components did not reveal any deviation.The clips could be applied without issues.The reported issue of jamming or firing issues could not be reproduced.The jaw width of the shaft (pl536r) was found to be within specification.No anomalies noted on the challenger handle (pl520r).Conclusion and root cause: based upon the above mentioned investigation results, the reported issue could not be reproduced.No failure of the returned challenger system was detected.The complaint is not accepted.Device history record: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) for leading components.Corrective measures: decision for corrective measures: yes [ ] no [x] description of corrective measures incl.Recommendations to customer, if applicable: n/a.Sales decision plant not accepted-credit note for samples.
 
Event or Problem Description
Investigation complete.

Brand Name
SHAFT COMPL.D:10MM L:370MM
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key18406209
Report Number2916714-2023-00127
Device Sequence Number18323905
Product Code FZP
UDI-Device Identifier04038653241149
UDI-Public4038653241149
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
Report Date (Section F) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL536R
Device Catalogue NumberPL536R
Device Lot Number62517260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/06/2023
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer12/06/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA12/27/2023